Clarke Subgradients of Stratifiable Functions

By Jérôme Bolte, Aris Daniilidis, A. S. Lewis, Masahiro Shiota. SIAM Journal on Optimization, 2006

494 citations recorded by the source corpus.

We establish the following result: If the graph of a lower semicontinuous real-extended-valued function $f:\mathbb{R} ^{n}\rightarrow\mathbb{R}\cup\{+\infty\}$ admits a Whitney stratification (so in particular if $f$ is a semialgebraic function), then the norm of the gradient of $f$ at $x\in\mbox{dom\,}f$ relative to the stratum containing $x$ bounds from below all norms of Clarke subgradients of $f$ at $x$. As a consequence, we obtain a Morse-Sard type of theorem as well as a nonsmooth extension of the Kurdyka-Lojasiewicz inequality for functions definable in an arbitrary o-minimal structure. It is worthwhile pointing out that, even in a smooth setting, this last result generalizes the one given in [K. Kurdyka, Ann. Inst. Fourier (Grenoble), 48 (1998), pp. 769-783] by removing the boundedness assumption on the domain of the function.

Subfields: Computational Theory and Mathematics, Geometry and Topology

View Paper: https://www.semanticscholar.org/paper/6f3677b0c680b8cd5b10c3ad395d168c54871e06

How researchers see this paper

The researchers whose trusted networks rank it highest, strongest advocate first. Every researcher gets a different order.

In Computational Theory and Mathematics

  1. Hédy Attouch
  2. Yangyang Xu
  3. Wotao Yin
  4. Jérôme Bolte
  5. Juan Peypouquet
  6. Patrick Redont
  7. Shoham Sabach
  8. Antoine Soubeyran

In Geometry and Topology

  1. Wotao Yin
  2. Jérôme Bolte
  3. Hédy Attouch
  4. Yangyang Xu
  5. Juan Peypouquet
  6. Shoham Sabach
  7. Olivier Ley
  8. Laurent Mazet

Citations in the corpus